Alert archive / Illinois / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Lincoln, IL

January 18, 200829 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Jan 18, 2008, 2:44 PM CST for 29 counties in Illinois. It took effect at Jan 19, 2008, 2:00 AM CST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2008, 2:44 PM CST (20:44 UTC)
In effect from
Jan 19, 2008, 2:00 AM CST
Expired
Jan 20, 2008, 8:57 AM CST
In force
31 hr
Issued by
NWS Lincoln, IL
All 29 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 15 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KILX 182044
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
244 PM CST FRI JAN 18 2008

...COLDEST AIR OF THE SEASON HEADING FOR CENTRAL ILLINOIS...

.AN ARCTIC COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING
ACCOMPANIED BY SCATTERED SNOW SHOWERS AND GUSTY WINDS. WINDS
WILL SWITCH INTO THE NORTHWEST EARLY THIS EVENING WHICH WILL
USHER IN SOME OF THE COLDEST AIR OF THE SEASON SO FAR. 

ILZ027>031-036>038-040>051-053-190300-
/O.NEW.KILX.WC.Y.0002.080119T0800Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
244 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 12 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 12 PM CST
SUNDAY. 

THE COMBINATION OF TEMPERATURES FALLING OFF INTO THE SINGLE DIGITS
AFTER MIDNIGHT AND GUSTY NORTHWEST WINDS WILL DRIVE WIND CHILLS
DOWN TO BETWEEN 12 BELOW AND 17 BELOW ZERO BY DAWN. TEMPERATURES
ARE NOT EXPECTED TO RISE VERY MUCH DURING THE DAY SATURDAY AND
THAT COMBINED WITH GUSTY NORTHWEST WINDS WILL KEEP WIND CHILLS IN
THE 5 BELOW TO 15 BELOW ZERO RANGE. WITH THE CENTER OF THE COLD
AIR MASS EXPECTED OVER THE AREA TOMORROW NIGHT...WIND CHILLS WILL
RANGE FROM 15 BELOW TO 20 BELOW ZERO. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
SMITH
9 follow-up statements
000 
WWUS43 KILX 190247
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
847 PM CST FRI JAN 18 2008

...COLDEST AIR OF THE SEASON HEADING FOR CENTRAL ILLINOIS...

ILZ027>031-036>038-040>051-053-190700-
/O.CON.KILX.WC.Y.0002.080119T0800Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
847 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO
12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO
12 PM CST SUNDAY. 

THE COMBINATION OF TEMPERATURES FALLING OFF INTO THE SINGLE
DIGITS AFTER MIDNIGHT AND GUSTY NORTHWEST WINDS WILL DRIVE WIND
CHILLS DOWN TO BETWEEN 12 BELOW AND 17 BELOW ZERO BY DAWN.
TEMPERATURES ARE NOT EXPECTED TO RISE VERY MUCH DURING THE DAY
SATURDAY AND THAT COMBINED WITH GUSTY NORTHWEST WINDS WILL KEEP
WIND CHILLS IN THE 5 BELOW TO 15 BELOW ZERO RANGE. WITH THE
CENTER OF THE COLD AIR MASS EXPECTED OVER THE AREA TOMORROW
NIGHT...WIND CHILLS WILL RANGE FROM 15 BELOW TO 20 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KILX 190539
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1139 PM CST FRI JAN 18 2008

...COLDEST AIR OF THE SEASON HEADING FOR CENTRAL ILLINOIS...

ILZ027>031-036>038-040>051-053-191000-
/O.CON.KILX.WC.Y.0002.080119T0800Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
1139 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. 

THE COMBINATION OF TEMPERATURES FALLING OFF TO AROUND ZERO OVERNIGHT
AND GUSTY NORTHWEST WINDS WILL DRIVE WIND CHILLS DOWN TO BETWEEN
12 BELOW AND 22 BELOW ZERO BY DAWN. TEMPERATURES ARE NOT EXPECTED
TO RISE VERY MUCH DURING THE DAY SATURDAY AND THAT COMBINED WITH
GUSTY NORTHWEST WINDS WILL KEEP WIND CHILLS IN THE 5 BELOW TO 15
BELOW ZERO RANGE. WITH THE CENTER OF THE COLD AIR MASS EXPECTED
OVER THE AREA TOMORROW NIGHT...WIND CHILLS WILL RANGE FROM 15
BELOW TO 20 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KILX 190908
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
308 AM CST SAT JAN 19 2008

...COLDEST AIR OF THE SEASON HEADING FOR CENTRAL ILLINOIS...

ILZ036-040>042-047>051-053-191500-
/O.EXT.KILX.WC.Y.0002.000000T0000Z-080119T1500Z/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
MACON-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...JACKSONVILLE...
SPRINGFIELD...DECATUR
308 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

FRIGID TEMPERATURES AND BREEZY NORTHWEST WINDS WILL RESULT IN WIND
CHILL READINGS RANGING FROM 10 BELOW TO 20 BELOW ZERO THIS MORNING
ACROSS CENTRAL ILLINOIS. ALTHOUGH TEMPERATURES WILL NOT RISE MUCH
DURING THE DAY... WINDS WILL SUBSIDE BY MID-MORNING. THEREFORE...
THE WIND CHILL ADVISORY NOW ONLY EXTENDS UNTIL 9 AM. EVEN SO...
VERY COLD TEMPERATURES CAN BE EXPECTED AGAIN SATURDAY NIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

ILZ027>031-037-038-043>046-191500-
/O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
308 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. 

FRIGID TEMPERATURES AND BREEZY NORTHWEST WINDS WILL RESULT IN WIND
CHILL READINGS RANGING FROM 10 BELOW TO 20 BELOW ZERO THIS MORNING
ACROSS CENTRAL ILLINOIS.  TEMPERATURES ARE NOT EXPECTED TO RISE
VERY MUCH DURING THE DAY... ALTHOUGH WINDS WILL SLOWLY SUBSIDE.
EVEN SO... WIND CHILL READINGS WILL HOVER BETWEEN 5 BELOW AND 15
BELOW ZERO THIS AFTERNOON... DROPPING AGAIN IN THE EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

HARDIMAN
000 
WWUS43 KILX 191500
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
900 AM CST SAT JAN 19 2008

...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL ILLINOIS...

ILZ036-040>042-047>051-053-191600-
/O.EXP.KILX.WC.Y.0002.000000T0000Z-080119T1500Z/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
MACON-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...JACKSONVILLE...
SPRINGFIELD...DECATUR
900 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

AS TEMPERATURES SLOWLY CLIMB AND WINDS BEGIN TO DIMINISH...WIND
CHILL VALUES WILL NUDGE JUST ABOVE ADVISORY CRITERIA THIS MORNING
ACROSS PARTS OF CENTRAL AND WEST CENTRAL ILLINOIS. EVEN THOUGH THE
ADVISORY IS BEING ALLOWED TO EXPIRE AT 9 AM...VERY COLD CONDITIONS
WILL STILL EXIST ACROSS THE AREA. YOU SHOULD LIMIT YOUR TIME
OUTDOORS TODAY...AND IF YOU MUST GO OUT...YOU ARE STRONGLY ADVISED
TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. ANOTHER BITTERLY
COLD NIGHT IS IN STORE TONIGHT...WITH AIR TEMPERATURES EXPECTED TO
DROP TO AROUND ZERO...HOWEVER WIND CHILL VALUES SHOULD REMAIN SLIGHTLY
ABOVE ADVISORY CRITERIA THROUGH THE NIGHT.

$$

ILZ027>031-037-038-043>046-192100-
/O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
900 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. 

BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF
BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM 10
BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST CENTRAL 
ILLINOIS TODAY AND TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

BARNES
000 
WWUS43 KILX 192019
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
219 PM CST SAT JAN 19 2008

...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL
ILLINOIS...

ILZ036-040>042-047-048-051>057-061>063-200200-
/O.EXB.KILX.WC.Y.0002.080120T0000Z-080120T1800Z/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SANGAMON-CHRISTIAN-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
219 PM CST SAT JAN 19 2008

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST
SUNDAY. 

BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF
BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM
10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST
CENTRAL ILLINOIS TONIGHT AND INTO TOMORROW MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

ILZ027>031-037-038-043>046-200200-
/O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
219 PM CST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. 

BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF
BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM
10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST
CENTRAL ILLINOIS TONIGHT AND INTO TOMORROW MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
ARH/SMITH
000 
WWUS43 KILX 200115
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CST SAT JAN 19 2008

...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL
ILLINOIS...

ILZ027>031-036>038-040>048-051>057-061>063-200600-
/O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-
SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE
715 PM CST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. 

BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF
BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM
10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST
CENTRAL ILLINOIS TONIGHT AND INTO TOMORROW MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KILX 200537
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1137 PM CST SAT JAN 19 2008

...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL
ILLINOIS...

ILZ027>031-036>038-040>048-051>057-061>063-201000-
/O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-
SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE
1137 PM CST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. 

BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF
BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM
10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST
CENTRAL ILLINOIS TONIGHT AND INTO TOMORROW MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KILX 200934
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
334 AM CST SUN JAN 20 2008

...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL
ILLINOIS BUT WINDS ARE BEGINNING TO SUBSIDE...

ILZ036-040>042-047-048-051>057-061>063-201045-
/O.CAN.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/
FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SANGAMON-CHRISTIAN-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
334 AM CST SUN JAN 20 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND
CHILL ADVISORY. 

HIGH PRESSURE BUILDING INTO THE AREA FROM THE WEST HAS RESULTED IN
DIMINISHING WINDS OVERNIGHT. DESPITE BITTERLY COLD TEMPERATURES...
WIND CHILL VALUES WILL REMAIN ABOVE ADVISORY CRITERIA THROUGH THE
MORNING HOURS. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN
CANCELLED.

$$

ILZ027>031-037-038-043>046-201500-
/O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
334 AM CST SUN JAN 20 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

BITTERLY COLD TEMPERATURES...COMBINED WITH WESTERLY WINDS OF
AROUND 10 MPH...WILL RESULT IN WIND CHILL VALUES FROM 10 BELOW TO
20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS
THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BREEZY
CONDITIONS WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

$$

HARDIMAN
000 
WWUS43 KILX 201457
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CST SUN JAN 20 2008

...WIND CHILL ADVISORY IS CANCELLED...


ILZ027>031-037-038-043>046-201600-
/O.CAN.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
857 AM CST SUN JAN 20 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND
CHILL ADVISORY. 

DESPITE ACTUAL AIR TEMPERATURES HOVERING AROUND ZERO ACROSS MUCH
OF CENTRAL ILLINOIS THIS MORNING...WINDS HAVE BECOME LIGHT ENOUGH
THAT WIND CHILL VALUES HAVE CLIMBED ABOVE ADVISORY CRITERIA. EVEN
THOUGH THE ADVISORY IS BEING LIFTED...VERY COLD CONDITIONS WILL
PERSIST FOR THE REMAINDER OF THE DAY. YOU ARE ADVISED TO LIMIT
YOUR TIME OUTDOORS...AND IF YOU MUST GO OUT...YOU SHOULD DRESS IN
LAYERS AND WEAR A HAT AND GLOVES.

$$

BARNES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 1:45 PM CST, 59 minutes earlier.

Area forecast discussion, Jan 18, 1:45 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CST FRI JAN 18 2008

.DISCUSSION...
ISSUED 125 PM CST FRI JAN 18 2008

DEEP AND COLD TROF TO MAINTAIN ITSELF ACRS THE GREAT LAKES AND
MIDWEST INTO NEXT WEEK BRINGING BELOW NORMAL TEMPERATURES AND THE
CHANCE OF SNOW LATE SUNDAY INTO MONDAY. NO SIGNIFICANT MODEL
DIFFERENCES SEEN AT LEAST IN THE SHORT TERM...SO WITH THE ARCTIC
AIR MASS FORECAST TO HOLD ACRS THE AREA INTO EARLY NEXT WEEK...
PREFER THE WRF-NAM MODEL FOR SOME OF THE FINER DETAILS. WILL USE
MORE OF A BLEND OF THE GFS/ECMWF IN THE EXTENDED PORTION OF THE
FCST AS SEVERAL SHORTWAVE TROFS ROTATE ACRS THE NRN PLAINS AND
LAKES KEEPING THE LONGWAVE TROF ANCHORED OVER THE LAKES INTO AT
LEAST THU.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
COLDEST AIR MASS OF THE YEAR SO FAR HEADED FOR CENTRAL ILLINOIS.
MAIN FORECAST CHALLENGE WL BE WITH OVERNIGHT LOW TEMPS AND WINDS
WHICH WL BRING WIND CHILL VALUES TO OR BELOW -15 ACRS THE NORTH
AFTR MIDNIGHT. SCATTERED SNOW SHOWERS ARE EXPECTED TO PUSH ACRS
THE AREA WITH THE ARCTIC FRONT THIS EVENING BUT ACCUMULATIONS WILL
BE A COUPLE OF TENTHS IF THAT AS THE SHORTWAVE RACES OFF TO OUR
EAST LATER IN THE EVENING. WITH THE WEEKEND APPROACHING AND WITH
THE COLDEST TEMPS SEEN SO FAR THIS WINTER SEASON...WL GO WITH A
WIND CHILL ADVSY FOR THE NRN THIRD OF THE FCST AREA...ROUGHLY
ALONG AND NORTH OF A JACKSONVILLE TO SPRINGFIELD TO CHAMPAIGN LINE
STARTING AROUND 08Z AND RUNNING THRU SUNDAY MRNG. WITH THE STRONG
COLD ADVECTION UNDERWAY LATE TNT INTO SATURDAY...ONCE OUR TEMPS
BOTTOM OUT AROUND 8 OR 9 AM SATURDAY...THEY WILL ONLY SLOWLY
RECOVER DURING THE DAY WITH GUSTY NW WINDS. WE MAY SEE WIND CHILLS
RECOVER SOME DURING THE DAY...BUT RATHER THAN COMPLICATE THINGS
WITH SEVERAL HEADLINES...THOUGHT IT WOULD BE BEST TO GO WITH A
LONGER DURATION/LARGER AREA HEADLINE FOR THE WEEKEND.

THE CENTER OF THE COLD AIR MASS WILL SETTLE OVER ILLINOIS TOMORROW
EVENING WITH WINDS RELAXING LATE IN THE EVENING. HOWEVER...WITH
GOOD RADIATIONAL COOLING...TEMPS WILL DROP QUICKLY SO WIND
CHILLS WILL RANGE FROM -10 TO -20 DESPITE A NOTICEABLE DECREASE IN
WINDS AS THE RIDGE AXIS MOVES ACRS THE STATE. AS THE HIGH DRIFTS
SLOWLY AWAY FROM CNTRL IL ON SUNDAY...CLOUDS WL BE ON THE INCREASE
AS WEAK SHORTWAVE ENERGY WL COMBINE WITH A DEVELOPING WARM FRONT
ACRS THE MISSOURI VALLEY TO BRING SNOW CHANCES JUST TO OUR WEST
DURING THE DAY...WITH SLIGHT CHANCES OF SNOW ADDED FOR LATE SUN AFTN
ACRS OUR FAR NW. MODEL TRENDS WITH THIS EVENT HAVE BEEN EDGING THE
BOUNDARY AND BETTER SNOW CHANCES FURTHER NORTH WITH EACH RUN.
LOOKS LIKE SEVERAL INCHES OF FLUFFY SNOW POSSIBLE SUN NIGHT INTO
MONDAY NORTH OF THE I-74 CORRIDOR. IMPRESSIVE ISENT ASCENT (290K)
INTO OUR NW COUNTIES STARTING LATE SUNDAY WITH 40-50 KTS OF
INFLOW INTO THE BNDRY WITH UPSTREAM MIXING RATIOS OF 3-4 G/KG.
GFS TIME HEIGHT CROSS SECTION FOR PIA SHOWING THE BEST OMEGA/LIFT
COINCIDENT WITH THE DEEPER MOISTURE IN THE 02Z-06Z TIME FRAME
SUNDAY NIGHT YIELDING UP TO 3 INCHES OF SNOW. BOUNDARY LOCATION WL
BE CRITICAL WITH THIS SCENARIO AS AREAS JUST NORTH OF THE FRONT
COULD SEE A SIGNIFICANT AMT OF SNOW LATE SUNDAY NIGHT INTO MONDAY.
HIGHEST SNOW CHANCES WILL REMAIN ACRS THE NORTH INTO MONDAY NIGHT
AS SEVERAL WAVES OF LOW PRESSURE MOVE ALONG THE FEATURE ENHANCING
THE SNOW THREAT TO OUR NORTH WITH THE FRONT EDGING SOUTH AS THE
LAST OF THE WAVES SHIFTS NORTHEAST OF OUR AREA TUESDAY.

GUID NUMBERS AGAIN SEEM TOO WARM WITH THE ARCTIC AIR MASS IN PLACE
ACRS THE FCST AREA INTO EARLY NEXT WEEK. WL CONTINUE WITH THE
PREVIOUS TRENDS OF UNDERCUTTING GUID BY A CATEGORY OR TWO INTO
MONDAY.

LONG TERM...TUESDAY THROUGH FRIDAY
UPPER TROF TO DOMINATE OVR THE NRN LAKES THRU THE PERIOD WITH THE
UPPER FLOW BACKING MORE INTO SOUTHWEST IN DAYS 6 AND 7 AS AN
ENERGETIC SUBTROPICAL JET ESTABLISHES ITSELF ACRS THE SRN PLAINS
NE TO THE LOWER OHIO VALLEY. THE WEATHER ACRS THE MIDWEST SHOULD
START OUR ON THE QUIET SIDE MIDWEEK AS HIGH PRESSURE BUILDS IN FRM
THE WEST WITH SHORTWAVE ENERGY PASSING TO OUR NORTH BRINGING
ANOTHER BOUNDARY ACRS THE LAKES BY THU. THIS WILL DROP TEMPS DOWN
AGAIN FOR THE LATTER PORTION OF THE WEEK BUT MODELS HAVE BACKED
OFF SOME ON THE STRENGTH OF THIS COLD AIR MASS. AGAIN...KEEPING
THE TEMPS AT OR JUST BELOW GUID LATE IN THE PERIOD AS TEMPS MAY
ACTUALLY BE COLDER IF WE CAN ESTABLISH A SNOW COVER ACRS THE
NORTH.

ENSEMBLES SUGGEST THE COLD PATTERN OVER THE LAKES MAY BEGIN TO
BREAK DOWN AFTR DAY 7 (FRIDAY) AS THE POLAR VORTEX SHIFTS
NORTHEAST AWAY FROM THE LAKES ALLOWING H5 HEIGHTS TO RISE NEXT
WEEKEND. UNTIL THEN...TEMPS TO AVERAGE BELOW NORMAL THRU MOST OF
THIS FORECAST PERIOD.

SMITH
&&

.AVIATION...
ISSUED 1148 AM CST FRI JAN 18 2008

COLD FRONT CURRENTLY APPROACHING THE MISSISSIPPI RIVER WILL
QUICKLY SWING THROUGH THE AREA DURING THE AFTERNOON. AHEAD OF THE
FRONT...VERY FEW CLOUDS NOTED ON SATELLITE IMAGERY...OTHER THAN A
FEW HIGH THIN CIRRUS. BAND OF LOWER CLOUDS AND SNOW-SHOWERS
EVIDENT IMMEDIATELY ALONG AND BEHIND THE BOUNDARY. HAVE TIMED THESE
CLOUDS INTO THE KPIA AREA AROUND 20Z...THEN FURTHER EAST TO KCMI
BY 23Z. BASED ON UPSTREAM OBS...CEILINGS HAVE GENERALLY BEEN
REDUCED TO AROUND 1500FT WITH VISBYS IN THE 1 TO 3SM RANGE. WILL
TEMPO THESE CONDITIONS INTO ALL TAF SITES FOR A 3 TO 4 HOUR PERIOD
AS FRONT MOVES ACROSS THE AREA. AFTER THAT...RAPID CLEARING WILL
TAKE PLACE FROM WEST TO EAST...AS MUCH COLDER AND DRIER AIR MOVES
IN. SKIES HAVE ALREADY CLEARED ACROSS THE DAKOTAS AS WELL AS
NORTHWEST IOWA...AND THIS TREND WILL CONTINUE EASTWARD ACROSS
CENTRAL ILLINOIS DURING THE EVENING. WILL BREAK UP THE LOW CLOUDS
AT AROUND 03Z AT KPIA...THEN AT 06Z AT KCMI. WINDS WILL INITIALLY
BE SOUTHWESTERLY AT 10 TO 15KT THIS AFTERNOON...BUT WILL VEER TO
W/NW AND BECOME GUSTY BEHIND THE FRONT THIS EVENING. AFTER
THAT...WINDS WILL SUBSIDE SOMEWHAT OVERNIGHT INTO SATURDAY
MORNING...WHILE SKIES REMAIN MOSTLY CLEAR.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
 WIND CHILL ADVISORY FROM 200 AM SATURDAY UNTIL NOON SUNDAY
 FOR ILZ027>031-036>038-040>051-053-055.

&&
Hazardous weather outlook, Jan 18, 11:58 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1158 AM CST FRI JAN 18 2008

ILZ027>031-036-037-040-041-047-191100-
CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1158 AM CST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS
AFTERNOON...TRIGGERING SCATTERED SNOW SHOWERS. LITTLE OR NO SNOW
ACCUMULATION IS EXPECTED. GUSTY NORTHWESTERLY WINDS BEHIND THE
FRONT...COMBINED WITH MUCH COLDER TEMPERATURES...WILL PRODUCE WIND
CHILL VALUES FROM ZERO TO 13 BELOW ZERO OVERNIGHT.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. RIVER LEVELS WILL
SLOWLY FALL FROM HENRY TO HAVANA...BUT WILL CONTINUE TO RISE SOUTH
OF HAVANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY COLD WEATHER WILL CONTINUE THROUGH THE WEEKEND. THE COLDEST
NIGHT WILL BE SATURDAY NIGHT...WITH LOW TEMPERATURES FROM ZERO TO
5 BELOW AND WIND CHILLS FROM 10 BELOW TO 15 BELOW ZERO.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO MOST OF NEXT
WEEK. THE STAGE AT BEARDSTOWN IS EXPECTED TO CREST ON SUNDAY...WITH
A SLOW FALL THEREAFTER. RIVER STAGES ACROSS THE REMAINDER OF THE
AREA WILL CONTINUE A SLOW FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048>057-061-062-066-067-071-072-191100-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LOGAN-MACON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-
RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
1158 AM CST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS
AFTERNOON...TRIGGERING SCATTERED SNOW SHOWERS. LITTLE OR NO SNOW
ACCUMULATION IS EXPECTED. GUSTY NORTHWESTERLY WINDS BEHIND THE
FRONT...COMBINED WITH MUCH COLDER TEMPERATURES...WILL PRODUCE WIND
CHILL VALUES FROM ZERO TO 13 BELOW ZERO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD WEATHER WILL CONTINUE THROUGH THE WEEKEND. THE COLDEST NIGHT
WILL BE SATURDAY NIGHT...WITH LOW TEMPERATURES FROM ZERO TO 5 BELOW
AND WIND CHILLS FROM 10 BELOW TO 15 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ063-068-073-191100-
CLARK-CRAWFORD-LAWRENCE-
1158 AM CST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING...
TRIGGERING SCATTERED SNOW SHOWERS. LITTLE OR NO SNOW ACCUMULATION
IS EXPECTED. GUSTY NORTHWESTERLY WINDS BEHIND THE FRONT...COMBINED
WITH MUCH COLDER TEMPERATURES...WILL PRODUCE WIND CHILL VALUES
FROM 5 ABOVE ZERO TO 5 BELOW ZERO OVERNIGHT.

FLOODING WILL CONTINUE ALONG THE WABASH RIVER. RIVER LEVELS WILL
SLOWLY FALL FROM TERRE HAUTE TO RIVERTON...BUT WILL CONTINUE TO RISE
SOUTH OF RIVERTON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD WEATHER WILL CONTINUE THROUGH THE WEEKEND. THE COLDEST NIGHT
WILL BE SATURDAY NIGHT...WITH LOW TEMPERATURES AROUND ZERO AND WIND
CHILLS FROM 5 BELOW TO 10 BELOW ZERO.

ALTHOUGH RIVER STAGES ALONG THE WABASH ARE EXPECTED TO FALL...LEVELS
WILL REMAIN ABOVE FLOOD STAGE INTO MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.